Alert archive / Ohio / Small Craft Advisories in 2019
Small Craft Advisory 83, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 6, 2019, 4:01 AM EST. It took effect at Dec 6, 2019, 10:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2019, 4:01 AM EST (09:01 UTC)
- In effect from
- Dec 6, 2019, 10:00 AM EST
- Expired
- Dec 7, 2019, 4:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
975 WHUS71 KCLE 060901 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 401 AM EST Fri Dec 6 2019 LEZ146>149-061715- /O.NEW.KCLE.SC.Y.0083.191206T1500Z-191207T0900Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 401 AM EST Fri Dec 6 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST SATURDAY... * WHAT...Southwest winds of 15 to 25 knots this morning becoming northwest with gusts up to 30 knots. Waves of 3 to 6 feet expected. * WHERE...Portions of central Lake Erie from Avon Ohio to the New York waters. * WHEN...From 10 AM this morning to 4 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
4 follow-up statements
906 WHUS71 KCLE 061451 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 951 AM EST Fri Dec 6 2019 LEZ146>149-062300- /O.CON.KCLE.SC.Y.0083.191206T1500Z-191207T0900Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 951 AM EST Fri Dec 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WHAT...Southwest winds of 15 to 25 knots this morning becoming northwest with gusts up to 30 knots. Waves of 3 to 6 feet expected. * WHERE...Portions of central Lake Erie from Avon Ohio to the New York waters. * WHEN...From 10 AM this morning to 4 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
490 WHUS71 KCLE 062040 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 340 PM EST Fri Dec 6 2019 LEZ146>149-070445- /O.CON.KCLE.SC.Y.0083.000000T0000Z-191207T0900Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 340 PM EST Fri Dec 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WHAT...Northwest winds of 15 to 25 knots with gusts up to 30 knots. Waves 3 to 6 feet. * WHERE...Portions of central Lake Erie from Avon Ohio to the New York waters. * WHEN...Through 4 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
691 WHUS71 KCLE 070238 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 938 PM EST Fri Dec 6 2019 LEZ146>149-070900- /O.CON.KCLE.SC.Y.0083.000000T0000Z-191207T0900Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 938 PM EST Fri Dec 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WHAT...Northwest winds of 15 to 20 knots with gusts up to 25 knots. Waves 3 to 5 feet. * WHERE...Portions of central Lake Erie from Avon Ohio to the New York waters. * WHEN...Through 4 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
473 WHUS71 KCLE 070909 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 409 AM EST Sat Dec 7 2019 LEZ146>149-071015- /O.EXP.KCLE.SC.Y.0083.000000T0000Z-191207T0900Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 409 AM EST Sat Dec 7 2019 ...SMALL CRAFT ADVISORY HAS EXPIRED... Waves of 1 to 3 feet will continue to decrease today. Northwest winds of 10 to 15 knots will decrease to 10 knots or less and become southwest as high pressure expands over Lake Erie. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 1:55 AM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Dec 6, 1:55 AM EST, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 155 AM EST Fri Dec 6 2019 .SYNOPSIS... A weak low pressure system will move East from the upper Midwest across the lower Great Lakes late tonight with a trailing cold front moving East across the region tomorrow morning. High pressure will move southeast to the Ohio Valley by Saturday morning and move east to the New England coast by Sunday. A potentially stronger low pressure system will slowly move east across the Great Lakes region on Monday and Tuesday with high pressure beginning to build in from the west on Wednesday. && .NEAR TERM /THROUGH TONIGHT/... With the mid evening update have just tweaked the hourly temperatures for the rest of the evening. Northwest OH is still in the upper 30s/near 40. Overall locations will move little tonight and the areas like Wooster which had clearing and an early drop, will rise back up to join the neighbors by morning. Kept the change of a rain/snow mix in the forecast for Friday, especially in the morning. Boundary layer warms and with surface temperatures once again in the mid 30s, felt it was needed. Previous discussion follows. Weak westerly flow across the lake is still causing lake effect clouds across the Snowbelt region this afternoon with a few linger scattered light snow showers or flurries. But, the accumulating snowfall is over for this lake effect event for now. Another fast moving and weak low pressure system will race across the lower Great Lakes region late tonight into early Friday morning. Surface winds will briefly shift to southwesterly tonight ahead of a fast moving cold front. Low level clouds will increase again late tonight and Friday morning ahead of the approaching mid level wave. A band of light snow will develop ahead of the track of the surface low mainly across the northern portions of the lake into far northwest Pennsylvania by Friday morning. Light accumulations may be possible but not expecting much in the way of impacts at this time. The cold front will move through early Friday morning with gusty northwest winds 15 to 25 mph returning across the region. Colder air loft with 850 mb temperatures falling to around -10C will regenerate scattered lake effect snow showers for the primary Snowbelt area of far NE Ohio into NW Pennsylvania late Friday morning through Friday evening. An inch or two of snowfall could be possible in the higher terrain of the Snowbelt areas. High pressure moves in late Friday night into early Saturday morning with lighter winds. Skies will also clear out for portions of central and western Ohio. Clouds will linger across the Snowbelt areas for much of the next 36 hours. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... A surface ridge of high pressure will remain over the forecast area Saturday into Sunday. The ridge will begin to break down on Sunday evening as a cold front approaches the region. This front will begin to push a few showers into parts of northwest Ohio Sunday evening. Scattered showers will then spread over all of the forecast area by Monday morning. The threat of widespread showers will develop on Monday. The GFS and ECMWF show the development of a surface low pressure wave on the front by 18Z Monday. The GFS is more aggressive with the low deepening as it moves northwest of the forecast area. Widespread showers are expected to continue through Monday night until the surface low pushes north of the forecast area. This storm system will drag a significant cold front across the forecast area late Monday night. && .LONG TERM /MONDAY THROUGH THURSDAY/... A cold front will be moving across the forecast area Tuesday morning. Strong cold air advection will occur behind this front. Rain showers will slowly transition to snow showers during the day Tuesday. High temperatures are likely to occur near sunrise and drop throughout the day. Both the ECMWF and GFS show 850mb temperatures reaching near -20C on Wednesday. The GFS is a little faster with the cold air while the ECMWF is slower with its progression. Lake effect snow is likely during the Tuesday night through Wednesday period. The current models show more of a westerly flow which would favor NW PA. While the difference between the lake and 850mb temperatures look extreme, the ambient air mass looks rather dry for this event and could be a limiting factor. The GFS shows a quick return flow on Thursday which would end the Lake Effect snow threat. However, the slow progression of the colder air by the ECMWF could indicate the lake effect potential may linger into Thursday. I will leave a chance of snow showers in the snow belt with this forecast update for Thursday. && .AVIATION /06Z Friday THROUGH Tuesday/... A weak low pressure system and associated cold front will move through the Great Lakes region today. Ahead of the system, VFR and mid-level clouds reign over the region. A low level cold front and low-level jet will enter over the next several hours and present a window of LLWS ahead of the surface cold front. The surface cold front reaches the area by late morning and winds shift to the west with lower ceilings entering the region. Some rain and snow may be present, especially where there is some lake influence. These low clouds may dip to MVFR but just for a brief period for most areas as dry air is quick to filter back in over the region. Winds veer around to the northwest in the second half of the period and non-VFR will be focused on the Snow Belt region where some low clouds and precipitation may persist. .OUTLOOK...Non-VFR possible early Saturday morning across eastern OH/NW PA. Non- VFR likely late Sunday through Monday with rain. Non- VFR across the snowbelt into Tuesday. && .MARINE... The Small Craft Advisory for Geneva-on-the-Lake to Ripley has been allowed to expire. Westerly winds have diminished and will shift to southwesterly over much of the lake and ease to 10 to 15 knots by the end of today as high pressure ridging slides eastward over Lake Erie. Simultaneously, waves as large as 4 to 5 feet in portions of central and eastern Lake Erie will likely subside to 3 feet or less by this early evening. A weak area of low pressure advances east across the Southern Great Lakes tonight and Friday morning. The trailing cold front will likely move southeastward across Lake Erie Friday morning and cause southwesterly winds to veer to northwesterly. Waves of 3 to 6 feet will develop again on Friday and Small Craft Advisories will likely be needed east of Vermilion late Friday morning through Friday night. Behind the cold front, a large area of high pressure will build east across the lakes through Saturday and reach southern New England by Sunday. Simultaneously, northwesterly winds will back gradually to southerly. On Monday and Tuesday, the aforementioned ridge will continue moving eastward. Simultaneously, a low should move from the Southern Great Plains Monday morning to the Central Great Lakes Monday evening and then to northern Quebec by early Tuesday evening. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Griffin NEAR TERM...Griffin/Oudeman SHORT TERM...Garnet LONG TERM...Garnet AVIATION...Sefcovic MARINE...Jaszka
Hazardous weather outlook, Dec 5, 10:01 AM EST, 18 hours before
Hazardous Weather Outlook National Weather Service Cleveland OH 1001 AM EST Thu Dec 5 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-061515- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 1001 AM EST Thu Dec 5 2019 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.